Alert archive / Oklahoma / Wind Advisories in 2014

Wind Advisory 28, NWS Norman, OK

October 12, 20148 counties in Texas; 41 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Oct 12, 2014, 3:18 PM CDT for 8 counties in Texas; 41 counties in Oklahoma. It took effect at Oct 13, 2014, 4:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2014, 3:18 PM CDT (20:18 UTC)
In effect from
Oct 13, 2014, 4:00 AM CDT
Expired
Oct 13, 2014, 7:00 PM CDT
In force
15 hr
Issued by
NWS Norman, OK
All 49 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 100 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

044 
WWUS74 KOUN 122018
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
318 PM CDT SUN OCT 12 2014

OKZ004>007-009>012-014>019-021>025-027>029-033>041-044>046-050-
TXZ083>090-130430-
/O.NEW.KOUN.WI.Y.0028.141013T0900Z-141013T2200Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-WASHITA-
CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER-
KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON-
JEFFERSON-CARTER-LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-
BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE...
ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO...
MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE...
HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...SULPHUR...WALTERS...WAURIKA...ARDMORE...MARIETTA...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
318 PM CDT SUN OCT 12 2014

...WIND ADVISORY IN EFFECT FROM 4 AM TO 5 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 5 PM CDT MONDAY. 

* TIMING: NORTHERLY WINDS WILL INCREASE LATE TONIGHT AND MONDAY
  MORNING...THEN SUBSIDE LATE MONDAY AFTERNOON.

* WINDS: SUSTAINED SPEEDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN
FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE
BLOWN AROUND IN THE STRONG WINDS.

&&

$$
4 follow-up statements
568 
WWUS74 KOUN 130104 AAA
NPWOUN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
804 PM CDT SUN OCT 12 2014

OKZ004>007-009>012-014>019-021>025-027>029-033>041-044>046-050-
TXZ083>090-131200-
/O.CON.KOUN.WI.Y.0028.141013T0900Z-141013T2200Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-WASHITA-
CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER-
KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON-
JEFFERSON-CARTER-LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-
BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE...
ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO...
MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE...
HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...SULPHUR...WALTERS...WAURIKA...ARDMORE...MARIETTA...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
804 PM CDT SUN OCT 12 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 5 PM CDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 5 PM CDT MONDAY. 

* TIMING: NORTHERLY WINDS WILL INCREASE LATE TONIGHT AND MONDAY 
  MORNING...THEN SUBSIDE LATE MONDAY AFTERNOON. 

* WINDS: SUSTAINED SPEEDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN
FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE
BLOWN AROUND IN THE STRONG WINDS.

&&

$$
127 
WWUS74 KOUN 130905
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
405 AM CDT MON OCT 13 2014

OKZ008-013-020-131715-
/O.EXA.KOUN.WI.Y.0028.000000T0000Z-141013T2200Z/
KAY-NOBLE-PAYNE-
INCLUDING THE CITIES OF...PONCA CITY...PERRY...STILLWATER
405 AM CDT MON OCT 13 2014

...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

* TIMING: NORTHERLY WINDS WILL INCREASE THIS MORNING...THEN
  SUBSIDE LATE THIS AFTERNOON.

* WINDS: SUSTAINED SPEEDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN
FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE
BLOWN AROUND IN THE STRONG WINDS.

&&

$$

OKZ004>007-009>012-014>019-021>025-027>029-033>041-044>046-050-
TXZ083>090-131715-
/O.CON.KOUN.WI.Y.0028.000000T0000Z-141013T2200Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-WASHITA-
CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER-
KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON-
JEFFERSON-CARTER-LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-
BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE...
ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO...
MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE...
HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...SULPHUR...WALTERS...WAURIKA...ARDMORE...MARIETTA...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
405 AM CDT MON OCT 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

* TIMING: NORTHERLY WINDS WILL INCREASE THIS MORNING...THEN
  SUBSIDE LATE THIS AFTERNOON.

* WINDS: SUSTAINED SPEEDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN
FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE
BLOWN AROUND IN THE STRONG WINDS.

&&

$$
649 
WWUS74 KOUN 131449 AAA
NPWOUN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
949 AM CDT MON OCT 13 2014

OKZ026-030-031-132300-
/O.EXB.KOUN.WI.Y.0028.000000T0000Z-141014T0000Z/
LINCOLN-POTTAWATOMIE-SEMINOLE-
INCLUDING THE CITIES OF...CHANDLER...SHAWNEE...SEMINOLE
949 AM CDT MON OCT 13 2014

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING: NORTHERLY WINDS WILL INCREASE EARLY THIS AFTERNOON...
  THEN SUBSIDE BY SUNSET.

* WINDS: SUSTAINED SPEEDS 25 TO 30 MPH WITH GUSTS AROUND 40 MPH.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN
FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE
BLOWN AROUND IN THE STRONG WINDS.

&&

$$

OKZ004>025-027>029-033>041-044>046-050-TXZ083>090-132300-
/O.EXT.KOUN.WI.Y.0028.000000T0000Z-141014T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-
HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-
MURRAY-COTTON-JEFFERSON-CARTER-LOVE-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...
CHICKASHA...PURCELL...NORMAN...MOORE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...
WALTERS...WAURIKA...ARDMORE...MARIETTA...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
949 AM CDT MON OCT 13 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING: NORTHERLY WINDS WILL INCREASE INTO THIS AFTERNOON AND
  BEGIN TO SUBSIDE BY SUNSET.

* WINDS: SUSTAINED SPEEDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN
FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE
BLOWN AROUND IN THE STRONG WINDS.

&&

$$
399 
WWUS74 KOUN 132002
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
302 PM CDT MON OCT 13 2014

OKZ004>031-033>041-044>046-050-TXZ083>090-140000-
/O.CON.KOUN.WI.Y.0028.000000T0000Z-141014T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-
LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...SULPHUR...WALTERS...WAURIKA...ARDMORE...MARIETTA...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
302 PM CDT MON OCT 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING: NORTHERLY WINDS WILL REMAIN GUSTY THROUGH THE EARLY
  EVENING AND BEGIN TO SUBSIDE BY SUNSET.

* WINDS: SUSTAINED SPEEDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN
FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE
BLOWN AROUND IN THE STRONG WINDS.

&&

$$

KURTZ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Oct 12, 1:03 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Oct 12, 1:03 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
103 PM CDT SUN OCT 12 2014

.AVIATION...
12/18Z TAFS...VFR CONDITIONS WITH GUSTY SOUTH WINDS EXPECTED
THROUGH 00Z BEFORE TSRA CHANCES INCREASE FROM WEST TO EAST AS
STRONG COLD FRONT MOVES OVER REGION. MVFR CONDITIONS WILL BE
WIDESPREAD NEAR AND BEHIND FRONT/LINE OF TSRA. IFR CONDITIONS WILL
BE INCLUDED ACROSS FAR NORTHERN OKLAHOMA TERMINAL KPNC. EXPECT
STORMS TO APPROACH KGAG/KWWR TOWARD 01Z...PROGRESS EAST-SOUTHEAST
INTO KOKC-KLAW-KSPS VICINITY AROUND 05Z. AFTER INITIAL LINE OF
STORMS...MAIN AREA OF POST FRONTAL RAIN AND AT LEAST MVFR
CONDITIONS WILL BE NEAR AND NORTH OF INTERSTATE-40 THROUGH AT
LEAST 12-15Z. VERY STRONG POST FRONTAL NORTHERLY WINDS WILL OCCUR
AFTER 12Z THROUGH END OF FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 1024 AM CDT SUN OCT 12 2014/

UPDATE...
UPDATE TO TEMPS... PRECIP/WX THROUGH 00Z

DISCUSSION...
QUICK MORNING UPDATE... ADJUSTED TEMPS A TOUCH... PRIMARILY ACROSS
SOUTHWESTERN OKLAHOMA WHERE CLEARING SKIES AND INCREASING SOUTH
WINDS HAVE RESULTED IN TEMPS WARMING INTO THE LOWER 60S THROUGH
10AM. PER RECENT RUNS OF SHORT RANGE GUIDANCE...
HRRR/RAP/NMM/ARW... ADJUSTED AFTERNOON PRECIP/WX FOR LATER TIMING
OF STORMS MOVING INTO FAR NWRN OK.

JTK

PREV DISCUSSION... /ISSUED 600 AM CDT SUN OCT 12 2014/

AVIATION...
12/12Z TAFS...LOW CLOUD DECK CONTINUES TO SLOWLY CLEAR FRM THE
WEST AND CLOUD DECK WILL REMAIN EAST OF TAF SITES. PATCHY FOG
HAS DEVELOPED FRM SW INTO CNTRL OK AND EXPECT MAINLY MVFR
CONDITIONS ALTHOUGH FAVORED SITES LIKE KLAW MAY REMAIN IFR FOR A
FEW HOURS THIS MORNING. INCREASING SOUTH WINDS WITH TIGHTENING
PRESSURE GRADIENT SHOULD HELP TO DISSIPATE FOG FAIRLY QUICKLY
AFTER SUNRISE. STRONG COLD FRONT EXPECTED TO MOVE INTO THE REGION
THIS EVENING AND MOVE THROUGH ALL SITES BY THE END OF THE FCST PD.
FAIRLY WIDESPREAD TSTM DEVELOPMENT EXPECTED AS FRONT MOVES THROUGH
AND WILL INCLUDE TEMPO TSRA GROUPS AT ALL SITES. USED HI RES
MODELS FOR TIMING OF MOST LIKELY TIME FOR TSRA. MORE WIDESPREAD
POST FRONTAL MVFR CONDITIONS EXPECTED WITH SCATTERED SHOWERS
LINGERING.

PREV DISCUSSION... /ISSUED 424 AM CDT SUN OCT 12 2014/

DISCUSSION...
LOW CLOUDS OVER PORTIONS OF CENTRAL AND EASTERN OK CONTINUE TO
SLOWLY ERODE FROM THE WEST AND WERE MAINLY EAST OF I-35 EARLY THIS
MORNING. OUTSIDE THE LOW CLOUD AREA SOME FOG POSSIBLE AS TEMP/DWPT
SPREADS REMAIN LOW AND WINDS LIGHT. ANY FOG THAT DOES DEVELOP
EXPECTED TO BURN OFF FAIRLY QUICKLY AND EXPECT LOW CLOUDS TO
GRADUALLY SCATTER OUT OVER ERN AREAS LATER THIS MORNING. MORE SUN
AND RETURN OF SOUTHERLY WINDS WILL ALLOW FOR MUCH WARMER TEMPS
AREAWIDE THIS AFTERNOON.

MORE ACTIVE WEATHER PATTERN EXPECTED FROM LATE AFTERNOON THROUGH
EARLY MONDAY. UPPER TROUGH OVER THE NRN ROCKIES WILL AMPLIFY AND
DIG SEWD TODAY AND TONIGHT AS STRONG UPPER JET ARCS SEWD FROM THE
PAC NW INTO THE SRN ROCKIES. SURFACE LOW PRESSURE AREA WILL DEEPEN
IN EASTERN COLORADO DURING THE DAY AND WILL RESULT IN INCREASING
SOUTHERLY FLOW AND EVENTUAL INCREASE IN LOW LEVEL MOISTURE.
DEWPOINTS EXPECTED TO INCREASE INTO THE LOW TO MID 60S OVER
EASTERN PARTS OF THE FA BY TONIGHT. STORMS EXPECTED TO INITIATE
OVER THE HIGH PLAINS THIS AFTERNOON WITH INCREASING LARGE SCALE
LIFT AHEAD OF THE APPROACHING UPPER TROUGH. STORMS EXPECTED TO
BECOME MORE WIDESPREAD DURING THE EVENING AND OVERNIGHT AS THE
UPPER TROUGH CONTINUES SEWD AND THE ASSOCIATED COLD FRONT PUSHES
INTO THE REGION. AS PER SWODY1 INSTABILITY AND STRONG SHEAR WILL
SUPPORT SEVERE STORM DEVELOPMENT THIS EVENING AND
OVERNIGHT...ESPECIALLY OVER SOUTHEASTERN PARTS OF THE FA WHERE
MOISTURE AND INSTABILITY WILL BE MAXIMIZED. STRONG/SEVERE STORMS
EXPECTED TO EXIT THE REGION EARLY MONDAY MORNING WITH WRAP AROUND
SHOWERS EXPECTED TO PERSIST CENTRAL AND EAST AS THE UPPER LOW
LIFTS FROM NE OK INTO MO. PRECIP EXPECTED TO END OVER FAR NE BY
EARLY EVENING. STRONG NW WINDS EXPECTED BEHIND THE FRONT TONIGHT
AND FOR MUCH OF THE DAY ON MONDAY AND MAY APPROACH WIND ADVY
CRITERIA.

DRY WEATHER EXPECTED THROUGH THE REMAINDER OF THE FORECAST PD.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  74  57  65  47 /  10  80  50  10
HOBART OK         79  51  68  45 /  10  70  30  10
WICHITA FALLS TX  83  57  70  47 /  10  80  20  10
GAGE OK           77  50  65  40 /  30  70  40  10
PONCA CITY OK     69  57  62  46 /  10  80  70  20
DURANT OK         74  64  68  49 /  10  90  60  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

04/99/11
Hazardous weather outlook, Oct 12, 12:00 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SUN OCT 12 2014

OKZ004>048-050>052-TXZ083>090-130000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT SUN OCT 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS OKLAHOMA AND WESTERN NORTH TEXAS.

TIMING...
STORMS WILL LIKELY DEVELOP BETWEEN 6 PM AND 8 PM NEAR FAR
NORTHWEST OKLAHOMA...THEN SPREAD SOUTH AND EAST THROUGH
THE EVENING AND OVERNIGHT HOURS...EXITING FAR SOUTHEAST
OKLAHOMA BY SUNRISE MONDAY.

IMPACTS...
DAMAGING WIND GUSTS OF 60 MPH TO 80 MPH...
HAIL UP TO THE SIZE OF HALF-DOLLARS...

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS LATE
SUNDAY NIGHT THROUGH MONDAY MORNING.

DISCUSSION...
A POTENT STORM SYSTEM WILL DIVE SOUTHWARD INTO THE SOUTHERN
PLAINS LATE TONIGHT INTO MONDAY. AS THIS OCCURS...A FRONT WILL
SURGE SOUTHWARD OVER OKLAHOMA AND NORTHERN TEXAS...SETTING THE
STAGE FOR WIDESPREAD THUNDERSTORMS. MOST OF THE STORMS WILL BE
SEEN OVER NORTHERN AND EASTERN PORTIONS OF OKLAHOMA...WITH THE
LOWEST CHANCES FOR STORMS ACROSS SOUTHWEST OKLAHOMA AND WESTERN
NORTH TEXAS.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE PANHANDLES
AND SPREAD EASTWARD INTO THE BODY OF OKLAHOMA EARLY THIS EVENING.
AS THE FRONT ACCELERATES SOUTH AND EAST...STORMS WILL BECOME MORE
NUMEROUS AND DEVELOP INTO A SOUTHWEST TO NORTHEAST ORIENTED
SQUALL LINE. MOST OF THE SEVERE WIND GUSTS THAT MAY OCCUR WILL BE
ASSOCIATED WITH THE SQUALL LINE...WHICH IS EXPECTED TO MOVE INTO
CENTRAL PORTIONS OF OKLAHOMA AROUND MIDNIGHT.

GREATER MOISTURE AND INSTABILITY WILL BE SEEN ACROSS SOUTH-CENTRAL
AND SOUTHEAST OKLAHOMA. THIS WILL PROMOTE THE HIGHEST POTENTIAL FOR
SEVERE THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.THUNDERSTORMS...
SHOWERS AND A FEW STORMS WILL BE ONGOING MAINLY EAST OF
INTERSTATE-35 EARLY MONDAY MORNING. SEVERE WEATHER CHANCES WILL
BE DIMINISHING QUICKLY DURING THE MORNING HOURS.

.STRONG WINDS MONDAY...
STRONG NORTHERLY WINDS ARE EXPECTED. SUSTAINED WINDS OF 30 TO
35 MPH WILL BE POSSIBLE...ALONG WITH OCCASIONAL GUSTS OF 40 TO
50 MPH. THIS WILL ESPECIALLY BE TRUE WEST OF INTERSTATE 35. THIS
MAY MAKE TRAVEL ON EAST TO WEST ORIENTED ROADWAYS DIFFICULT MUCH
OF THE DAY ON MONDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

AUSTIN/11

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 5:16 PM CDTSpecial Weather StatementOUNBeckham44 min
Oct 12, 5:23 PM CDTSpecial Weather StatementOUNBeckham52 min
Oct 12, 5:34 PM CDTSevere Thunderstorm WarningOUNBeckham25 min
Oct 12, 6:06 PM CDTSpecial Weather StatementOUNCuster39 min
Oct 12, 6:18 PM CDTSpecial Weather StatementOUNBeckham42 min
Oct 12, 6:45 PM CDTSpecial Weather StatementOUNCuster45 min
Oct 12, 6:55 PM CDTSpecial Weather StatementOUNCuster50 min

Nearby

Wind Advisories in Oklahoma, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.